MAUDE Adverse Event Report: BD CARIBE LTD. NEEDLE EPIDURAL S/SU 18GA 3-1/2IN WEISS; ANESTHESIA CONDUCTION NEEDLE

BD CARIBE LTD. NEEDLE EPIDURAL S/SU 18GA 3-1/2IN WEISS; ANESTHESIA CONDUCTION NEEDLE
Model Number 405188
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 400 needles epidural s/su 18ga 3-1/2in weiss were found before use with foreign particles in them.The following information was provided by the initial reporter, translated from spanish to english: "material with foreign particles.".
 
Additional Manufacturer Narrative
H.6 investigation summary: three photos were received by our quality team for evaluation.Upon visual inspection, the photos show one unused blister package containing a epidural needle and foreign matter was observed to be present but it cannot be confirmed what type of substance or particle it is from the photo.In addition, with photos provided it cannot be identified if foreign matter is inside or outside the blister.The incident could be verified but since no actual samples were provided for evaluation it was not possible to determine the type of particle or its possible sources.The investigation consisted of the review of the device history record for the reported lot, operating instructions, customer photo, test records and preventive maintenance records related to the spinal needle assembly and packaging process.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.All process and final inspections for this lot were performed with acceptable results.In addition, no process issues that may have contributed to the reported issue were reported during this run.Awareness of the complaint was provided to manufacturing via email to the supervisors and team leaders.Based on the limited information provided for the investigation, a possible root cause could not be determined within the scope of this evaluation.Complaints received for this product and condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
NEEDLE EPIDURAL S/SU 18GA 3-1/2IN WEISS
Common Device Name
ANESTHESIA CONDUCTION NEEDLE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
MDR Report Key9861003
Report Number2618282-2020-00025
Device Sequence Number3257845
Product Code BSP
UDI-Device Identifier30382904051885
UDI-Public30382904051885
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2024
Device Model Number405188
Device Catalogue Number405188
Device Lot Number9018553
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/29/2020
Supplement Date Received by Manufacturer02/29/2020
Initial Report FDA Received Date03/20/2020
Supplement Report FDA Received Date04/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;